Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 347, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2008, 8:40 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 8:40 AM CDT (13:40 UTC)
- Expired
- May 31, 2008, 9:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Nowata County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:45 AM CDT | HAIL 0.88 | 1 E Lenapah, OK | |
| May 31, 9:02 AM CDT | HAIL 1 | Centrailia, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 311340 SVRTSA OKC035-105-311415- /O.NEW.KTSA.SV.W.0347.080531T1340Z-080531T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 840 AM CDT SAT MAY 31 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA NORTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 915 AM CDT * AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LENAPAH TO LENAPAH...MOVING EAST AT 36 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CENTRAILIA...CENTRALIA...HOLLOW AND PYRAMID CORNERS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3699 9511 3672 9513 3686 9573 3700 9569 TIME...MOT...LOC 1340Z 284DEG 31KT 3697 9559 3684 9562 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:45 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 31, 4:45 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 445 AM CDT SAT MAY 31 2008 .DISCUSSION... FRONTAL BOUNDARY FROM NORTHWEST OKLAHOMA THROUGH SOUTHEAST KANSAS JUST STARTING TO LIGHT UP. THE BEST ENERGY RELEASED NORTH OF TSA CWA NORTH OF THE FRONT EARLY MORNING...BUT MAY EXTEND/EXPAND INTO NORTHERN TIER OF COUNTIES. SIGNIFICANT POTENTIAL THIS AFTERNOON...PARTICULARLY NORTHEAST CORNER OF FORECAST AREA WHEN FRONTAL CONVERGENCE AND BEST INSTABILITY MERGE. FRONTAL BOUNDARY OR OUTFLOW MAY PROVIDE ENOUGH SHEAR FOR ROTATING STORMS. AS FRONT SAGS INTO AREA TONIGHT PRECIP CHANCES INCREASE. MCS A FAIR BET PROBABLY NORTHEAST..BUT NO GUARANTEES. SUNDAY STILL A HIGH CHANCE POTENTIAL CONVECTION. EXTENDED QUIET FIRST PART OF THE WEEK AND LOOKS ACTIVE LATER PART OF THE WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 90 68 87 73 / 40 60 50 30 FSM 90 69 87 70 / 20 30 40 20 MLC 88 70 89 71 / 10 30 30 10 BVO 87 65 84 69 / 50 60 50 40 FYV 86 64 83 68 / 40 50 50 30 BYV 85 64 84 68 / 40 60 50 30 MKO 89 68 89 69 / 30 40 50 20 MIO 85 63 84 69 / 50 60 50 40 F10 90 68 89 71 / 20 40 40 20 HHW 88 69 89 70 / 10 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, May 31, 5:14 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 AM CDT SAT MAY 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 AM CDT SAT MAY 31 2008 ...SEVERE THUNDERSTORM WATCH UNTIL NOON TODAY FOR PORTIONS OF NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND SUNRISE THIS MORNING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND SUNRISE THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER SUNRISE THIS MORNING. DISCUSSION... LOW LEVEL THERMAL FORCING AND INSTABILITY IN THE VICINITY OF A SURFACE FRONT ACROSS SOUTHERN KANSAS AND NORTHWEST OKLAHOMA HAS RESULTED IN RAPID THUNDERSTORM DEVELOPMENT IN SOUTH CENTRAL KANSAS EARLY THIS MORNING. THIS AREA OF SHOWERS AND STRONG THUNDERSTORMS IS EXPECTED TO SPREAD SOUTHEAST INTO NORTHEAST OKLAHOMA AROUND SUNRISE AS THE NEARLY STATIONARY FRONT SAGS SOUTHWARD. STRONG THUNDERSTORM WINDS AND LARGE HAIL ARE THE MOST LIKELY THREATS BUT WITH THE SLOW MOVING BOUNDARY PROVIDING A FOCUS FOR HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FOR THE NEXT WEEK WHICH WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 31, 8:00 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 8 NE PEARSONIA 36.88N 96.35W
05/31/2008 E1.50 INCH OSAGE OK PUBLIC
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:59 PM CDT | Special Weather Statement | TSA | Ottawa | 61 min |
| May 31, 5:50 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 55 min |
| May 31, 6:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 31, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| May 31, 7:44 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 61 min |
| May 31, 8:10 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 65 min |
| May 31, 8:56 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 64 min |
| May 31, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 59 min |
| May 31, 9:41 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| May 31, 9:54 AM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| May 31, 10:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 51 min |
| May 31, 10:20 AM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 31, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 67 min |
| May 31, 10:48 AM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| May 31, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 61 min |
| May 31, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 38 min |
| May 31, 6:48 PM CDT | Tornado Warning | TSA | Osage | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.